Alert archive / Indiana / River Flood Warnings in 2019
River Flood Warning 19, NWS Indianapolis, IN
NWS Indianapolis, IN issued this river flood warning at Jan 20, 2019, 3:41 AM EST for Lawrence County, Martin County, Indiana. It took effect at Jan 22, 2019, 1:00 PM EST. It was in force for 8 days.
The area
The counties it named.
The facts
- Issued
- Jan 20, 2019, 3:41 AM EST (08:41 UTC)
- In effect from
- Jan 22, 2019, 1:00 PM EST
- Expired
- Jan 30, 2019, 11:27 AM EST
- In force
- 8 days
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Lawrence County, IN, Martin County, IN
The radar
The Louisville radar (KLVX), 108 km from the middle of the area, began a volume at 08:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point East Fork White River at Rivervale (BEDI3).
- Action stage
- 15 ft
- Minor stage
- 20 ft
- Moderate stage
- 30 ft
- Major stage
- 35 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03371500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this river flood warning went out at Jan 20, 2:53 AM EST, 48 minutes earlier.
Area forecast discussion, Jan 20, 2:53 AM EST, 48 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 253 AM EST Sun Jan 20 2019 .UPDATE... The Long Term section has been updated below. && .SYNOPSIS... Issued at 210 AM EST Sun Jan 20 2019 Arctic air and the coldest weather of the winter so far is expected the next few days as strong high pressure over the plains states moves across the Ohio valley. This will result in dry weather but very cold temperatures through Tuesday morning. As the high pressure system drifts east of Indiana on Tuesday...warmer air along with a low pressure system approaching the Mississippi Valley will bring chance for rain showers late in the day and on Tuesday Night. This low pressure system is expected to track toward the Great Lakes and drag a cold front across Indiana on Wednesday...before another very cold high pressure system settles across the region from Canada...bringing more cold weather for the end of the workweek and next weekend. && .NEAR TERM /Today/... Issued at 210 AM EST Sun Jan 20 2019 Surface analysis early this morning shows deep low pressure over West Virgina...exiting the region quickly. Cold high pressure was in place across Kansas and Oklahoma. Cyclonic lower level flow remained in pace across Indiana. Radar showed the back edge of the deformation precipitation had exited the forecast area to the southeast. Some snow was starting to flow off of Lake Michigan in NW Indiana. GOES16 shows cloudy skies to cross Indiana...but clearing across Illinois on the west side of any lake cloud. Aloft a deep trough axis was east of Indiana as ridging was building across the inter mountain west. Temperatures were plummeting across central Indiana with values in the teen at many spots. Single digits were found upstream across Nrn Illinois. Models continue to suggest high pressure building across the area today and subsidence remains present. Lower level flow remains mainly cyclonic today...while upper ridging remained west of Indiana. Lower levels suggests lower level moisture lingering across the area today. Forecast soundings show trapped lower level moisture today underneath an inversion aloft. Thus given all of this will trend toward a cloudy sky today along with temps at or below the forecast builder blends given the ongoing strong cold air advection. Pressure gradient is expected to diminish as the day progresses and this will result in lowest wind chill values of -10 to -14. Not advisory criteria...but certainly the coldest we have seen this winter. && .SHORT TERM /Tonight through Tuesday Night/... Issued at 210 AM EST Sun Jan 20 2019 Through Tuesday...ridging aloft to the west slowly makes its way across the United States...passing Indiana on Tuesday Morning. All the while...lee side subsidence aloft leads to strong high pressure at the surface. This leads to a dry and cold column across the region as indicated by the forecast soundings. Thus will have a dry and partly cloudy forecast through this period with perhaps only some high cloud drifting across the forecast area within the flow aloft. Clear skies and light winds tonight along with new snow cover will lead to the coldest night of the winter so far. Will trend lows at or below the blends. Warm air advection will slowly begin on Monday as the surface high drifts east of Indiana and easterly surface flow resumes. Still this won't still be enough to get us close to normal temps due to the arctic air mass. Will stick close to the blend temps on Monday and Monday Night. Better warm air advection arrives on Tuesday as the lower level flow becomes more southerly ahead of an approaching low pressure system. Forecast soundings hint at saturation arriving on Tuesday afternoon and persisting into Tuesday night ahead of the approaching cold front. This low pressure system will pass to the northwest of Indiana...keeping Central Indiana within the warm sector. Forecast soundings show a deep layer of above freezing air in place on Tuesday afternoon and Night...thus precipitation should be rain until close to the frontal passage near 12Z Wednesday. For now will stick close to the blend pops on Tuesday afternoon...but given the strength of the ridge and high pressure to the east...wouldn't be surprised if this system slows slightly in its progression. && .LONG TERM /Wednesday through Sunday/... Issued at 253 AM EST Sun Jan 20 2019 Models continue to show a somewhat active long term period with multiple disturbances moving through the larger scale cyclonic flow. Aside from the tail end of the mid week system, reinforcing shots of Arctic air late in the week make it likely that any precipitation from these systems will fall as snow. The most significant of these, although that isn't saying much, may be a clipper system next weekend. Blended initialization was reasonable and generally accepted. && .AVIATION /Discussion for 200600Z TAF Issuance/... Issued at 1144 PM EST Sat Jan 19 2019 VFR conditions developing overnight and continuing largely throughout the forecast period. Snow has now ended at all of the terminals as low pressure finally pull away from the region. Strong northerly winds will keep blowing snow as an issue for the next few hours but should begin to see winds diminish as the night progresses with gusts backing off to 20- 25kts. Ceilings have already lifted to VFR across much of the western half of central indiana and expect that to continue east overnight. Sunday will start partly cloudy with high pressure building in. There is potential for stratocu and perhaps even a few lake induced flurries to drift into parts of the forecast area Sunday afternoon but confidence in any impacts at the terminals are low. Northerly winds will continue around 10kts on Sunday...eventually backing to northwest and diminishing Sunday evening. && .IND WATCHES/WARNINGS/ADVISORIES... Winter Storm Warning until 4 AM EST early this morning for INZ021-028>031-035>049-054>057-062>065-067>072. Winter Weather Advisory until 4 AM EST early this morning for INZ051>053-060-061. && SYNOPSIS...Puma NEAR TERM...Puma SHORT TERM...Puma LONG TERM...Nield AVIATION...Ryan
Hazardous weather outlook, Jan 20, 3:35 AM EST, 6 minutes before
Hazardous Weather Outlook National Weather Service Indianapolis IN 335 AM EST Sun Jan 20 2019 INZ021-028>031-035>049-051>057-060>065-067>072-210845- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone- Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam- Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby- Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess- Martin-Lawrence-Jackson-Jennings- Including the cities of Delphi, Flora, Williamsport, West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington, Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, Muncie, Winchester, Clinton, Newport, Rockville, Greencastle, Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, New Castle, Terre Haute, Brazil, Clay City, Spencer, Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, Rushville, Sullivan, Linton, Bloomfield, Bloomington, Nashville, Columbus, Greensburg, Vincennes, Washington, Loogootee, Shoals, Bedford, Mitchell, Seymour, Brownstown, and North Vernon 335 AM EST Sun Jan 20 2019 This hazardous weather outlook is for central Indiana. .DAY ONE...Today and Tonight. Outlook: Very cold temperatures along with blowing and drifting snow will continue today. Hazards: Icy...Snow covered roads. Blowing and drifting snow may reduce visibility. Wind gusts near 25 mph, and wind chills as low as 14 below zero. Timing: Strongest wind gusts through 11 AM. Blowing and drifting snow along with cold wind chills through the day. Winds will diminish tonight. Discussion: Arctic high pressure will build across Indiana today. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Outlook: Very cold temperatures will arrive to on Monday with wind chills well below zero. Slick roads will continue, especially on untreated roads on Monday morning. A wintry mix, including freezing rain, is possible over parts of the area on Tuesday. More chances for snow will arrive mid week next week...and again on Saturday. Discussion: Arctic high pressure will continue into early next week. A couple of systems will bring more precipitation Tuesday and beyond. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected today or tonight. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind Puma
In the hours before
Local storm report, Jan 19, 10:38 PM EST, 5 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1038 PM EST SAT JAN 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1029 PM SNOW 2 N NEW CASTLE 39.94N 85.36W
01/19/2019 E5.0 INCH HENRY IN PUBLIC
4 TO 5 INCHES JUST NORTH OF NEW CASTLE.
REPORT RECEIVED VIA SOCIAL MEDIA RELAYED BY
BROADCAST MEDIA.
&&
MRDLocal storm report, Jan 19, 10:40 PM EST, 5 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1040 PM EST SAT JAN 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0950 PM SNOW 4 S TRAFALGAR 39.40N 86.16W
01/19/2019 E4.0 INCH JOHNSON IN PUBLIC
REPORT RECEIVED VIA SOCIAL MEDIA RELAYED BY
BROADCAST MEDIA.
&&
MRDLocal storm report, Jan 19, 10:42 PM EST, 4 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1042 PM EST SAT JAN 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM HEAVY SNOW 3 NE COLUMBUS 39.24N 85.87W
01/19/2019 E6.0 INCH BARTHOLOMEW IN PUBLIC
REPORT RECEIVED VIA SOCIAL MEDIA.
&&
MRDLocal storm report, Jan 19, 10:46 PM EST, 4 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1046 PM EST SAT JAN 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1038 PM HEAVY SNOW 1 NNW PEOGA 39.36N 86.15W
01/19/2019 M5.5 INCH JOHNSON IN PUBLIC
UPDATED REPORT. REPORT RECEIVED VIA SOCIAL
MEDIA RELAYED BY BROADCAST MEDIA.
&&
MRDLocal storm report, Jan 19, 11:01 PM EST, 4 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1101 PM EST SAT JAN 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1055 PM SNOW 2 N COUNTRY CLUB HEIGHT 40.15N 85.69W
01/19/2019 M3.5 INCH MADISON IN PUBLIC
0.25 INCHES OF ICE AND 0.10 INCHES OF SLEET.
FINAL REPORT. REPORT RECEIVED VIA SOCIAL
MEDIA.
&&
MRDSpecial weather statement, Jan 20, 3:23 AM EST, 18 minutes before
Special Weather Statement National Weather Service Indianapolis IN 323 AM EST Sun Jan 20 2019 INZ021-028>031-035>049-051>057-060>065-067>072-202030- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery- Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke- Putnam-Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan- Johnson-Shelby-Rush-Sullivan-Greene-Monroe-Brown-Bartholomew- Decatur-Knox-Daviess-Martin-Lawrence-Jackson-Jennings- Including the cities of Delphi, Flora, Williamsport, West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington, Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, Muncie, Winchester, Clinton, Newport, Rockville, Greencastle, Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, New Castle, Terre Haute, Brazil, Clay City, Spencer, Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, Rushville, Sullivan, Linton, Bloomfield, Bloomington, Nashville, Columbus, Greensburg, Vincennes, Washington, Loogootee, Shoals, Bedford, Mitchell, Seymour, Brownstown, and North Vernon 323 AM EST Sun Jan 20 2019 ...Wintry Conditions remain across Central Indiana... Winter Precipitation has exited Central Indiana...however impacts from the passed storm remain. Roads across Central Indiana may remain slick and snow covered. Gusty north winds may result in blowing and drifting of snow...particularly along east-west roads. Motorists are urged to exercise caution today while driving. Furthermore...very cold air will arrive in central Indiana today. High temperatures will only reach between 10 and 18 today. This in combination with north winds of 10 to 20 mph will result in wind chill values as low as -10 to -14. Be prepared for very cold conditions if you venture outside today or tonight and be sure to cover all exposed skin. Puma
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 19, 10:21 PM EST | River Flood Warning | IND | Jackson, Lawrence, Washington | 8 days |
| Jan 20, 3:41 AM EST | River Flood Warning | IND | Lawrence, Martin | 10 days |
| Jan 20, 3:41 AM EST | River Flood Warning | IND | Daviess, Gibson, Knox, Pike | 10 days |
| Jan 20, 2:45 PM EST | Wind Chill Advisory | IND | Bartholomew, Boone, Carroll, Clinton, Decatur, Delaware and 20 more | 21 hr |
Nearby
River Flood Warnings in Indiana, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.